Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 23, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Oct 10, 2018, 10:09 AM CDT for Marathon County, Wisconsin. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 10:09 AM CDT (15:09 UTC)
- Expired
- Oct 10, 2018, 8:06 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3). The gauge peaked at 10.09 ft at Oct 10, 2018, 12:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
228
WGUS43 KGRB 101509
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1009 AM CDT Wed Oct 10 2018
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Big Rib River at Rib Falls affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC073-110608-
/O.NEW.KGRB.FL.W.0023.181010T1509Z-000000T0000Z/
/RIBW3.1.ER.181010T1315Z.181010T1315Z.000000T0000Z.NO/
1009 AM CDT Wed Oct 10 2018
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Big Rib River at Rib Falls.
* At 8:15 AM Wednesday the stage was 9.6 feet.
* Flood stage is 10.0 feet.
* Impacts at 10.0 feet. Flooding affects are mainly lowland areas
downstream of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$1 follow-up statement
376
WGUS83 KGRB 110106
FLSGRB
Flood Statement
National Weather Service Green Bay WI
806 PM CDT Wed Oct 10 2018
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Big Rib River at Rib Falls AFFECTING Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC073-110136-
/O.CAN.KGRB.FL.W.0023.000000T0000Z-181011T0106Z/
/RIBW3.1.ER.181010T1315Z.181010T1700Z.181010T1830Z.NO/
806 PM CDT Wed Oct 10 2018
The Flood Warning is cancelled for
The Big Rib River at Rib Falls.
* At 7:15 PM Wednesday the stage was 9.4 feet and falling.
* Flood stage is 10.0 feet.
* Impacts at 9.0 feet. There is minor flooding of low land downstream
between Rib Falls and Marathon City. There is minor flooding in
Lions park in Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Oct 10, 6:51 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 10, 6:51 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 651 AM CDT Wed Oct 10 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 414 AM CDT Wed Oct 10 2018 Heavy rain potential will continue through this afternoon, especially over central and north-central portions of the CWA. The Flood Watch continues for locations to the northwest of a line from roughly Northern Marinette County to Portage County although heavy rainfall totals are possible outside of those areas as well. Satellite imagery and surface observations continue to show widespread cloud cover across much of the Western Great Lakes region, with the exception of some breaks in the clouds over southeastern WI. Radar trends continue to show moderate to occasionally heavy showers and thunderstorms sliding across portions of central and north central WI stretching south into eastern IA and northeastern Missouri. Surface observations and webcams continue to show patchy to widespread fog with visibilities around a mile across portions of the CWA this morning. Today: An intensifying low pressure system will slide from Iowa northeast to Upper Michigan through this evening. Additional upper- level energy will slide into the area throughout the day helping to intensify the low and keep showers and thunderstorms in place. As the low passes through the area, the associated cold front will pass through around 00Z this evening. Continued deep layer moisture will keep the potential for heavier rainfall across the area with up to and additional inch or so possible through this evening. The additional rainfall on saturated ground will keep the flooding risk in place through much of the day as area rivers are running near to slightly above bankfull across many locations. This will lead to the continuation of the Flood Watch through late this afternoon/early evening at 00Z/11th. Some drier air may try to filter in across the western portion of the Watch area by mid afternoon as a dry slot approaches. If this happens, some of the Watch may be trimmed back later in the day. If enough clearing takes shape this morning into the early afternoon around the Fox River Valley, then there could be a couple strong to possibly severe storms this afternoon; however, instability is not expected to be as favorable today. Deep layer shear values are progged to be around 30 to 40 kts, so any breaks in the cloud cover would quickly allow for a couple storm to become strong to severe ahead of the cold front. Again, the better chance will be over the southeastern portions of the CWA, where SPC has placed the Marginal Risk. Small hail and gusty thunderstorms winds will be the main threats this afternoon. High temperatures will range from the 40s over north- central WI to the 60s to low 70s around the Fox River Valley. Tonight into Thursday: The low will slowly lift off to the northeast through this time period, allowing the heavier rainfall to end from the southwest. There will likely be some linger wraparound rainfall over the north-central WI along with linger cloud cover across much of the area tonight. Otherwise, blustery conditions can be expected as wind gust to in the 30 to 40 mph range across much of the CWA tonight into at least Thursday morning. This will also usher in some much cooler air, making for uncomfortable outdoor conditions tonight into Thursday. Overnight lows will drop into the 30s to around 40 tonight with highs on Thursday expected to be in the upper 30s to the low 40s. .LONG TERM...Thursday Night Through Tuesday Issued at 414 AM CDT Wed Oct 10 2018 A cool pattern will be shaping up across the region during this part of the forecast, thanks to persistent troughing over the western Great Lakes, and reinforced with a building ridge over the west coast of North America. Forecast concerns mainly revolve around temperatures, with some small precip chances sprinkled in. Thursday night through Friday night...High pressure will be shifting east over the northern Mississippi Valley and towards the region on Thursday night. Due to cyclonic flow and enhanced moisture above 850mb, clouds are likely to linger across much of the area at the start of the evening. However, they should gradually retreat north through the night. But even with a 10-15 mph wind, temps are likely to approach the freezing mark over the Fox Valley and Lakeshore areas where lows are projected to fall between 30-35 degrees. Weak shortwave energy will move across the region on Friday and will likely result in partly to mostly cloudy skies, but a dry wedge in the mid-levels should keep the area dry. Below normal temps will continue with highs in the low to mid 40s. Conditions appear more favorable for a frost/freeze over the Fox Valley and Lakeshore on Friday night due to less wind and cloud cover expected. Temps are again expected to fall into the low to mid 30s in this area. Rest of the forecast...Although the system for the weekend has shifted south towards the Ohio Valley, the northern stream looks more potent, and will send a cold front across the region on late Saturday afternoon into Saturday night. A chance of light precip will accompany the front, which should consist of mostly rain, though a few snowflakes could mix in over north-central WI late Saturday night into Sunday morning. After another cool day on Monday, a brief warm up could occur on Tuesday but with a chance of rain returning. && .AVIATION...for 12Z TAF Issuance Issued at 650 AM CDT Wed Oct 10 2018 Tricky aviation forecast expected for much of today into this evening. Early this morning visibility and ceilings will be challenging over the eastern TAF sites as some clearing may pass across the GRB/ATW/MTW TAF sites early in the period. This will allow for a quick bounce from IFR/LIFR to MFVR or even brief VFR conditions through about 14-15Z. Otherwise MVFR to IFR conditions can generally be expected throughout the day and into tonight at the rest of the TAF sites with intermittent SHRA. Winds will become gusty out of the west overnight into Thursday morning as colder air filters into the area and the pressure gradient tightens. Not out of the question to see some 30 kt gusts during that time period. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for WIZ005-010>013-018>021-030- 031-035-036. && SHORT TERM.....Cooley LONG TERM......MPC AVIATION.......Cooley
Hazardous weather outlook, Oct 10, 8:56 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 856 AM CDT Wed Oct 10 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111400- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 856 AM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms over east-central and parts of northeast Wisconsin this afternoon. A few storms could be strong to severe with damaging winds being the main threat. Locally heavy rainfall is possible through this afternoon. This could lead to urban and small stream flooding. A Flood Watch remains in effect for north-central and central Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Due to the recent heavy rainfall, some rivers are forecast to surpass bankfull and a few may reach minor flood stage during the latter part of the week. Low temperatures are forecast to fall into the lower to middle 30s over the Fox Valley and lakeshore areas on Thursday and Friday nights. Temperatures this cold may result in a frost or freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Spotters are requested to report any wind gusts over 40 mph and rainfall amounts over an inch. LMZ521-522-541>543-111400- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 856 AM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms through this afternoon. Any storms will pose a hazard for boaters on the lake and bay. Increasing southerly winds and high waves will create hazardous conditions for small craft on Lake Michigan this afternoon. Behind the departing system, gusty southwest winds will create hazardous conditions for small craft on the lake and bay tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty west to northwest winds will create hazardous conditions for small craft through Thursday evening. Kieckbusch
In the hours before
Special weather statement, Oct 10, 5:32 AM CDT, 4 hours 37 minutes before
Special Weather Statement National Weather Service Green Bay WI 532 AM CDT Wed Oct 10 2018 WIZ013-020>022-031-037>040-073-074-101300- Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee- Southern Marinette County-Southern Oconto County- 532 AM CDT Wed Oct 10 2018 ...LOCALLY DENSE FOG EXPECTED EARLY THIS MORNING... Areas of fog have developed this morning with visibilities of a mile or less at times. The fog will linger across the area through or just after daybreak before visibility steadily improves by mid morning. Motorists traveling across the region this morning can expect rapidly changing and poor visibilities at times. Remember to turn on your low-beam headlights and allow extra distance between you and the car in front of you Cooley
Special weather statement, Oct 10, 7:41 AM CDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Green Bay WI 741 AM CDT Wed Oct 10 2018 WIZ022-039-040-073-074-101430- Door-Brown-Kewaunee-Southern Marinette County- Southern Oconto County- 741 AM CDT Wed Oct 10 2018 ...LOCALLY DENSE FOG EXPECTED THIS MORNING... Areas of fog, locally dense with visibilities around one-quarter mile, will continue near the bay and along the lakeshore north of Algoma through mid-morning. The foggy conditions will improve as a warm front lifts north through the area. Motorists traveling near the bay and in Door county can expect poor or rapidly changing visibilities at times through mid-morning. Remember to slow down, turn on your low-beam headlights and allow extra distance between you and the car in front of you. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:10 PM CDT | Special Weather Statement | GRB | Winnebago | 50 min |
| Oct 9, 7:23 PM CDT | Special Weather Statement | GRB | Wood | 52 min |
| Oct 10, 7:53 AM CDT | Marine Dense Fog Advisory | GRB | 4 hr | |
| Oct 10, 12:33 PM CDT | River Flood Warning | GRB | Wood | 39 hr |
| Oct 10, 4:18 PM CDT | River Flood Warning | GRB | Marathon | 43 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.